Alert archive / Montana / Flash Flood Warnings in 2007
Flash Flood Warning 13, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jul 2, 2007, 2:44 PM MDT for Sheridan County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2007, 2:44 PM MDT (20:44 UTC)
- Expired
- Jul 2, 2007, 5:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
County Sheridan County, MT
The radar
The Glasgow radar (KGGW), 166 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGGW 022045 FFWGGW MTC091-022345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GLASGOW MT 244 PM MDT MON JUL 2 2007 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN SHERIDAN COUNTY IN NORTHEAST MONTANA... * UNTIL 545 PM MDT. * AT 241 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE... RAYMOND PORT OF ENTRY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 4886 10503 4887 10421 4900 10421 4900 10503 $$ GFF WEATHER.GOV/GLASGOW
2 follow-up statements
000 WGUS75 KGGW 022222 FFSGGW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 420 PM MDT MON JUL 2 2007 MTC091-022345- SHERIDAN- 420 PM MDT MON JUL 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR NORTHERN SHERIDAN COUNTY... AT 418 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING OVER THE WARNED AREA. UP TO 3 INCHES OF RAIN HAD FALLEN AT THE PORT OF RAYMOND SINCE 230 PM. LOCATIONS IN THE WARNING INCLUDE... RAYMOND PORT OF ENTRY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING FOR NORTHEAST MONTANA. LAT...LON 4886 10503 4887 10421 4900 10421 4900 10503 $$ GFF WEATHER.GOV/GLASGOW
000 WGUS75 KGGW 022338 FFSGGW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 537 PM MDT MON JUL 2 2007 MTC091-022347- SHERIDAN- 537 PM MDT MON JUL 2 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MDT FOR NORTHERN SHERIDAN COUNTY... THE THUNDERSTORM THAT PRODUCED THE FLASH FLOODING AROUND THE PORT OF RAYMOND HAD MOVED OUT OF THE AREA. THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING FOR NORTHEAST MONTANA. LAT...LON 4886 10503 4887 10421 4900 10421 4900 10503 $$ GFF WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 1:57 PM MDT, 47 minutes earlier.
Area forecast discussion, Jul 2, 1:57 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 157 PM MDT MON JUL 2 2007 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... ONE MORE ROUND OF THUNDERSTORMS TONIGHT...SOME LIKELY SEVERE...TO BE FOLLOWED BY DRY WEATHER HEADING TOWARD THE 4TH OF JULY. TONIGHT...THE AREA REMAINS IN A MOIST AND HIGHLY UNSTABLE SOUTHWEST FLOW ALOFT. A STRONG SHORTWAVE THAT WAS IN CENTRAL OREGON THIS MORNING IS NOW PUSHING THROUGH IDAHO AND INTO WESTERN MONTANA. THIS SHORTWAVE SHOULD BE THE TRIGGER FOR SCATTERED THUNDERSTORMS TONIGHT. SOME OF THESE STORMS WILL LIKELY TURN SEVERE. EARLY ON THE CELLS ARE LIKELY TO BE MORE DISCRETE WITH THE PRIMARY THREAT OF LARGE HAIL. AS THE LOW LEVEL JET KICKS IN LATER TONIGHT AND BEGINS TO SHIFT EAST THE CONVECTION WILL LIKELY DEVELOP INTO AN MCS IN EXTREME EASTERN MONTANA OR WESTERN NORTH DAKOTA. AT THIS POINT THE THREAT OF DAMAGING WIND WILL BE ON THE INCREASE...ALTHOUGH ANY SUPERCELLS THIS EVENING WILL HAVE THE THREAT OF DAMAGING WIND GUSTS. A SPECIAL 18Z SOUNDING HAD A MODEST CAP AROUND 850MB. CONTINUED STRONG DAYTIME HEATING SHOULD EASILY ERODE THE CAP. MODIFYING THE SOUNDING FOR A HIGH IN THE UPPER 80S GIVES AN LI OF -8C AND ABOUT 2800 J/KG ABOVE THE LFC. ALREADY HAVE SEEN SOME STORMS DEVELOP IN SOUTHERN SASKATCHEWAN THAT HAVE QUICKLY TURNED STRONG TO SEVERE. SHOULD BEGIN TO SEE MORE INITIATION ACROSS CENTRAL MONTANA DURING THE NEXT COUPLE OF HOURS...AND THINGS ARE LOOKING PRIME FOR SEVERE WEATHER JUST ABOUT ANYWHERE ACROSS THE CWA THIS EVENING...ALTHOUGH IT MAY TAKE A LITTLE LONGER TO ERODE THE CAP ACROSS THE SOUTHEAST ZONES. TUESDAY...LINGERING CONVECTION POSSIBLE ACROSS THE EASTERN ZONES THROUGH ABOUT MID-MORNING DEPENDING ON JUST WHERE THE MCS DEVELOPS AND TRACKS TONIGHT. IN THE WAKE OF THIS SYSTEM A STRONG RIDGE BEGINS TO BUILD NORTH FROM AROUND LAS VEGAS WITH THE UPPER FLOW BECOMING WEST/NORTHWEST. THIS SHOULD DRY THINGS OUT AND STABILIZE THE ATMOSPHERE...AND FINALLY PUT AN END TO WHAT HAS BEEN AN ACTIVE PERIOD OF CONVECTION. 500MB HEIGHTS ARE EXPECTED TO BE WELL INTO THE 580S (DAM) WITH 1000-500MB THICKNESS VALUES IN THE 570S (DAM)... AND TEMPERATURES WILL CONTINUE TO BE ABOVE AVERAGE. TUE NIGHT & WEDNESDAY...THE STRONG HOT/DRY RIDGE SLOWLY BUILDS NORTH. THIS WILL KEEP THE AREA FAIRLY STABLE AND DRY WITH ABOVE AVERAGE TEMPERATURES. OTHER THAN A FEW TWEAKS TO RAISE TEMPERATURES A BIT AT A FEW OF THE NORMAL HOT SPOTS ACROSS THE WESTERN ZONES DID NOT MAKE ANY CHANGES. CB .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... UPDATE...MODELS ARE MAINTAIN THE IDEA OF AN UPPER RIDGE OVER THE AREA UNTIL SATURDAY. THIS WILL BRING HOT AND DRY WEATHER WITH IT. RIDGE FLATTENS OVER THE WEEKEND WHICH SHOULD DELIVER A COLD FRONT THAT THE MODELS ARE TIMING FOR LATE SATURDAY AT THIS POINT. ADDED A SLIGHT CHANCE OF THUNDERSTORMS TO PART OF THE AREA FOR SUNDAY AND SUNDAY NIGHT FOR A SHORTWAVE PASSING THROUGH. OTHERWISE...NO SIGNIFICANT CHANGES TO THE FORECAST. FORRESTER PREVIOUS LONG TERM... GOOD MODEL AGREEMENT THROUGH FRIDAY WITH RIDGE BUILDING OVER THE HIGH PLAINS. VERY WARM AND DRY UNDER THE RIDGE WITH TEMPERATURES PUSHING TOWARD 100 ON FRIDAY. MORE UNCERTAINTY FOR THE WEEKEND AS MODELS INDICATING SHORTWAVE/COLD FRONT SLIDING ACROSS MONTANA TO FLATTEN OUT THE RIDGE AND COOL TEMPERATURES. GENERAL CONSENSUS OF THE MODELS IS FOR COLD FRONT PASSAGE ON SATURDAY BUT WITH A DELAY IN THE INFLUX OF COLDER AIR...MAKING FOR STILL TOASTY WEATHER SATURDAY. WITH THE FLATTENING OF THE RIDGE WILL ALSO COME A RETURN TO MORE ACTIVE SHORTWAVE PATTERN...AND A RELATED INCREASE IN THUNDERSTORM POTENTIAL. THIS SHOULD LAST THROUGH THE END OF THE FORECAST PERIOD WHEN THE RIDGE REBOUNDS TO THE WEST. EBERT && .AVIATION... VFR CONDITIONS ARE EXPECTED MOST OF THE TIME THROUGH THE NEXT 24 HOURS. ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE ACROSS EASTERN MONTANA THIS AFTERNOON AND TONIGHT WHICH MAY BRING BRIEF PERIODS OF MVFR AND IFR CONDITIONS DUE TO HEAVY RAIN. WINDS WILL BE VARIABLE DUE TO VARIOUS OUTFLOWS BEING GENERATED BY THUNDERSTORMS THROUGH TONIGHT. THE WINDS WILL BECOME NORTHWEST 10 TO 15 KNOTS AFTER A FRONTAL SYSTEM PASSES LATE TONIGHT. GFF && .CLIMATE... IT LOOKS LIKE THIS JULY 4TH WILL BE SUNNY AND DRY IN GLASGOW. HISTORICALLY THERE IS A GOOD CHANCE OF RAIN ON THE 4TH OF JULY. THERE HAS BEEN RAIN IN GLASGOW 9 TIMES ON THE 4TH OF JULY SINCE 1988. CB && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 2, 9:04 AM MDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 904 AM MDT MON JUL 2 2007 MTZ016>027-059>062-031200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 904 AM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE EAST ACROSS NORTHEAST MONTANA TODAY AND TONIGHT. SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE OF SEVERE THUNDERSTORMS WILL BE IN THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 2, 9:17 AM MDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
917 AM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 14 NE WINNETT 47.15N 108.14W
07/01/2007 E1.00 INCH PETROLEUM MT PUBLIC
THE HAIL FELL FROM APPROXIMATELY 400-420 PM.
&&
BOGELLocal storm report, Jul 2, 10:53 AM MDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1053 AM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL N MOSBY 46.99N 107.89W
07/01/2007 E1.50 INCH GARFIELD MT TRAINED SPOTTER
HAIL RANGED FROM MARBLE TO PING PONG SIZE. WINDS WERE
ESTIMATED AT 40 TO 50 MPH.
&&
JIMBLocal storm report, Jul 2, 11:00 AM MDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1100 AM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 7 N MOSBY 47.09N 107.88W
07/01/2007 E1.75 INCH GARFIELD MT PUBLIC
A WOMAN WAS CAUGHT OUTSIDE AND RECEIVED SEVERAL BRUISES.
TIME OF THE EVENT EAS ESTIMATED TO BE NEAR 500 PM.
&&
JIMBLocal storm report, Jul 2, 11:12 AM MDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1112 AM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 18 ESE WINNETT 46.90N 108.00W
07/01/2007 E60 MPH PETROLEUM MT PUBLIC
WINDS LASTED TWO MINUTES, THEN QUICKLY DIED OFF.
&&
JIMBLocal storm report, Jul 2, 2:36 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
236 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 14 N PLENTYWOOD 48.98N 104.56W
07/02/2007 E0.75 INCH SHERIDAN MT CO-OP OBSERVER
HAIL MARBLE TO PENNY SIZE. WINDS ESTIMATED AT 45 TO 50
MPH.
&&
JIMBThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:18 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 42 min |
| Jul 2, 3:00 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 60 min |
| Jul 2, 3:58 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 62 min |
| Jul 2, 4:59 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 28 min |
| Jul 2, 5:09 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 66 min |
Nearby
Flash Flood Warnings in Montana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.